Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 464, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 12, 2011, 6:11 PM CDT for Oregon County, Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 12, 2011, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 193 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:38 PM CDT | HAIL 1 | Myrtle, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KSGF 122311
SVRSGF
MOC149-130015-
/O.NEW.KSGF.SV.W.0464.110812T2311Z-110813T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 715 PM CDT.
* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
WILDERNESS TO 5 MILES EAST OF THAYER...MOVING EAST AT 20 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ALTON...COUCH...GREER...KOSHKONONG...
MYRTLE...ROVER...THAYER...THOMASVILLE AND WILDERNESS.
THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY IN
EFFECT FOR OREGON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3689 9166 3688 9122 3683 9122 3683 9112
3682 9111 3650 9112 3649 9113 3650 9167
TIME...MOT...LOC 2311Z 292DEG 19KT 3685 9119 3650 9144
WIND...HAIL 60MPH 1.00IN
$$
SCHAUMANN2 follow-up statements
267
WWUS53 KSGF 122336
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT FRI AUG 12 2011
MOC149-130015-
/O.CON.KSGF.SV.W.0464.000000T0000Z-110813T0015Z/
OREGON MO-
636 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN OREGON COUNTY...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 5 MILES NORTH OF MYRTLE...OR 15 MILES
EAST OF THAYER...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3649 9113 3650 9166 3683 9122 3683 9112
3682 9111 3650 9112
TIME...MOT...LOC 2337Z 273DEG 28KT 3658 9123
WIND...HAIL 60MPH 1.00IN
$$
GRIFFIN436
WWUS53 KSGF 130005
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT FRI AUG 12 2011
MOC149-130015-
/O.EXP.KSGF.SV.W.0464.000000T0000Z-110813T0015Z/
OREGON MO-
705 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OREGON COUNTY WILL
EXPIRE AT 715 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3649 9113 3650 9166 3683 9122 3683 9112
3682 9111 3650 9112
TIME...MOT...LOC 0005Z 273DEG 28KT 3656 9096
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:50 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 2:50 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT FRI AUG 12 2011 .DISCUSSION... PRIOR TO STORMS MOVING INTO THE REGION EARLY THIS AFTERNOON...FANTASTIC CONDITIONS WERE OBSERVED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH MOST OF THE DAY. THESE STORMS WILL CONTINUE TO IMPACT THE AREA THROUGH THE REST OF THE AFTERNOON AND EVENING. A SPECIAL UPPER AIR OBSERVATION WAS PERFORMED AT 18Z TODAY TO ASSESS THE POTENTIAL FOR STRONG TO SEVERE STORMS. THIS SOUNDING REVEALED THAT THE INSTABILITY - SHEAR COMBINATION IS NOT LIKELY SUFFICIENT FOR A HIGH FREQUENCY OF SEVERE WEATHER. AS A MATTER OF FACT...MOST THUNDERSTORMS THROUGH TONIGHT SHOULD REMAIN BELOW SEVERE LIMITS...AS MIXED LAYER CAPE VALUES ONLY MEASURED 576 J/KG. DESPITE DEEP LAYER SHEAR BEING DECENT FOR THE TIME OF YEAR (30 TO 35 KNOTS)...LOW LEVEL SHEAR WAS RATHER WEAK...WHICH WOULD TEND TO MITIGATE THE RISK FOR TORNADOES AND DAMAGING WIND GUSTS. MEANWHILE THE LACK OF CAPE WOULD MITIGATE THE STRENGTH OF UPDRAFTS...ULTIMATELY LOWERING THE RISK FOR LARGE HAIL. IT'S NOT OUT OF THE REALM OF POSSIBILITY THAT AN ISOLATED SEVERE STORM WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING...BUT AGAIN...A HIGH FREQUENCY OF SEVERE STORMS IS NOT LIKELY. WITH THE SYNOPTIC FRONT STILL POSITIONED ACROSS THE KANSAS AND NEBRASKA BORDER...ADDITIONAL STORMS WILL BE POSSIBLE LATER TONIGHT. WITH THE CONTINUED LACK OF INSTABILITY...THE RISK FOR ORGANIZED SEVERE STORMS SEEMS MINIMAL AT THIS TIME. STORMS SHOULD EXIT THE REGION EARLY SATURDAY MORNING...SETTING THE STAGE FOR DRY WEATHER. THIS DRY WEATHER WILL PERSIST FROM SATURDAY AFTERNOON THROUGH AT LEAST TUESDAY IN RESPONSE TO A DRY / STABLE AIRMASS THAT WILL SPREAD ACROSS SOUTHERN MISSOURI. THE SUMMERTIME RIDGE OF HIGH PRESSURE WILL REMAIN SUPPRESSED ACROSS NEW MEXICO THROUGH THIS TIME PERIOD...HELPING TO KEEP AFTERNOON TEMPERATURES IN THE 80S ON A DAILY BASIS THROUGH TUESDAY. BY WEDNESDAY AND BEYOND...MODELS SUGGEST THAT THE SUMMERTIME RIDGE WILL BEGIN TO BUILD BACK OVER NORTHERN TEXAS. THIS SLIGHT PATTERN SHIFT WOULD BRING WARMER TEMPERATURES BACK INTO THE OZARKS...MOST LIKELY 90 DEGREE TEMPERATURES. HOWEVER...RAIN CHANCES CAN NOT NECESSARILY BE RULED OUT EITHER...SINCE WE'LL BE POSITIONED UNDERNEATH THE NORTHEAST PERIPHERY OF THE SUMMERTIME HIGH CENTER. CRAMER && .AVIATION... FOR THE 1800Z TAFS: EXPECT VFR CONDITIONS TO PREVAIL OVER SOUTHWESTERN MISSOURI AIRFIELDS THOUGH THE FORECAST PERIOD WITH THE EXCEPTION OF PERIODS OF MVFR DUE TO CEILINGS AND VISIBILITY DURING HEAVIER PRECIPITATION TONIGHT AND CEILINGS DURING POST FRONTAL CLOUDINESS EARLY TOMORROW. WITH A WARM...HUMID AND INCREASINGLY UNSTABLE AIR MASS IN PLACE EARLY THIS AFTERNOON...DECIDED TO BRING THE RISK OF SHOWERS AND THUNDERSTORMS INTO THE AREA EARLY IN THE TAF FORECAST PERIOD. GIVEN THAT THE MORE DYNAMIC UPPER LEVEL SUPPORT WILL APPROACH THE AREA CLOSER TO OR JUST AFTER MIDNIGHT TONIGHT...INCLUDED THE HEAVIEST AND MOST CONCENTRATED THUNDERSTORM ACTIVITY AROUND THAT TIME. AT LEAST SOME SHOWER ACTIVITY MAY LINGER INTO TOMORROW MORNING AS A SECOND UPPER LEVEL SHORTWAVE APPROACHES THE AREA. LOOKS LIKE CLEARING WILL TAKE PLACE SLOWLY FROM MID MORNING ON TOMORROW AS AN UPPER LEVEL TROF AXIS MOVES EAST OF THE AREA AND SURFACE HIGH PRESSURE BUILDS IN BEHIND IT. COLUCCI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 12, 3:55 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CDT FRI AUG 12 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 355 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. MOST OF THESE STORMS WILL REMAIN BELOW SEVERE INTENSITY. HOWEVER...THERE REMAINS A CHANCE THAT AN ISOLATED SEVERE STORM OR TWO COULD DEVELOP...PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STORMS MAY LINGER INTO SATURDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. A FEW STRONG STORMS CANNOT BE RULED OUT. AN UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION THROUGH MUCH OF NEXT WEEKEND. HEAT INDEX VALUES WARMING INTO THE MIDDLE TO UPPER 90S IS EXPECTED ON A DAILY BASIS FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 41 min |
| Aug 12, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 58 min |
| Aug 12, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.